MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION PASSPORT; DILATOR, CATHETER, URETERAL
Model Number M0062181100
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a passport balloon dilatation catheter was used in the upper ureter during an upper ureteroscopy (urs) procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the balloon would not deflate.Reportedly, the device was cut using scissors.The procedure was completed with another passport balloon dilatation catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Problem code 1149 captures the reportable issue of balloon failed to deflate.Visual examination of the returned complaint device revealed that the catheter dissected and the distal section of the device containing the balloon and tip had not been returned for analysis.Multiple kinks were also noted along the length of the catheter.It is possible that all damages could be caused by an excessive handling of the customer, and it is also possible that some conditions related to the procedure during the use of the device could have affected its performance and its intended purpose, leading to the observed failures and the reported adverse event.However, the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, the most probable root cause is cause not established.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available this device was used per the directions.
 
Event or Problem Description

Brand Name
PASSPORT
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8160990
Report Number3005099803-2018-61962
Device Sequence Number2288029
Product Code EZN
UDI-Device Identifier08714729191872
UDI-Public08714729191872
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K941853
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model NumberM0062181100
Device Catalogue Number218-110
Device Lot Number0022113743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/07/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR